MAUDE Adverse Event Report: TELEFLEX MEDICAL HZ APPLIER SMALL 8" CVD; APPLIER, SURGICAL, CLIP

TELEFLEX MEDICAL HZ APPLIER SMALL 8" CVD; APPLIER, SURGICAL, CLIP
Catalog Number 137081
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).N/a other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that "the clip could not be loaded to the applier firmly and it almost fell off during a surgery.(it did not actually fall off.) therefore, the applier was replaced with a new one to complete the procedure.No clip fell/remained in the patient, and no injury to the patient occurred.The applier was sent to our technical specialist, who confirmed the jaws were misaligned.The applier was purchased by the hospital on (b)(6) 2023 and it was the first time to use".No patient harm or injury.The patient status is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The sample was returned for investigation.The manufacturer reported: "the dhr for the returned instrument was reviewed and found complete without any irregularities.This instrument was produced at the tecomet, inc.Kenosha wi facility as part of a (b)(4) pc.Lot in april of 2023.It was found that this order was made from the correct materials and components and all approved processes were followed.It can then be stated that the alleged non-conformance inciting this complaint was not due to an error in tecomet -kenosha's manufacturing process.Evaluation of the returned instrument shows that the jaws are slightly misaligned in the closed position.Functional evaluation of this instrument shows that although the jaws are slightly misaligned in the closed position it was still able to pick-up, retain, close and release multiple clips without any issues found.We are able to validate this complaint for the returned instrument.We are unable to determine what caused the jaws to become misaligned but mishandling of this device at the end user's facility during cleaning and sterilization processing is suspected."all (b)(4) instruments from this lot were 100% visually inspected and function tested prior to shipment to the customer as this is a standardized procedure at this facility for this product line.Due to these findings, no further actions will be taken in response to this complaint and this record will be deemed closed." teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
HZ APPLIER SMALL 8" CVD
Common Device Name
APPLIER, SURGICAL, CLIP
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
mariah mackinnon
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18583013
Report Number3011137372-2024-00019
Device Sequence Number8203082
Product Code GDO
UDI-Device Identifier34026704622611
UDI-Public34026704622611
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number137081
Device Lot Number06J2254495
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/25/2024
Initial Report FDA Received Date01/25/2024
Supplement Report FDA Received Date03/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown